| Catalog Number |
23-2005 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/30/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that, during an arthroscopy, when the surgeon was using the accu-pass direct crescent xl to pass the suture through the labrum, the device broke.No part of the device broke off the main body of the device, it was removed by pulling the device out of the patient.Surgery was completed with a back-up device instead.There was a delay of less than 30 minutes, and no further complications were reported.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Additional Manufacturer Narrative
H2: corrected information in h6 (component code, type of investigation, and investigation findings).H3, h6: the reported device was received for evaluation.A visual evaluation showed the device was not returned with any original packaging.The crescent needle has fractured from the junction and it being held to the device with the flat wire.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include excessive force, use of the device as a lever, or twisting of the device tip.Based on this investigation, the need for corrective action is not indicated.